MAUDE Adverse Event Report: LUMENIS BE LIGHTSHEER QUATTRO; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS BE LIGHTSHEER QUATTRO; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER QUATTRO
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.The device lightsheer quattro ga-1140000: (b)(4) was installed on (b)(6) 2022 and it's still on warranty.No malfunctions or errors reported, but customer initiated pm for checking of the device.Ce visited the facility on 05/12/2022 and advised: "tested for power output and functionality of hs and xc handpieces.Both handpieces work in accordance within specifications.Xc handpiece button was faulty, having to be pressed multiple times in order to function." the handpiece was replaced, but device malfunction wasn't the suspected cause of the adverse event.Lumenis representative called and spoke with customer at length about the system and the factory-recommended settings that are too strong for fitz 4-6 persons.She has conversed with clinical healthcare director so the clinical aspect has been handled.Clinical director advised: "(b)(6) actually spoke with (b)(6) the per diem clinical trainer that sent the photo and arrived to train the customer.This adverse was shown to her.The trainer (b)(6) let me know the provider was treating a patient that they typed as a (b)(6).The patients photo actually appears to be a vi.The trainer asked the provider about test spotting the patient and the response was that the area on the photo were test spots.The customer only has a 805nm hp and is trying to use this for all of her patient clientele.The clinical trainer spent a long time explaining treatment for skin of color with the ls quattro." she considers its a user error caused by using inappropriate type of filter or/and hp and by that delivering of an excessive energy to the treatment area.Based on risk file doc no.:(b)(4) description: quattro family risk analysis matrix - hazard: excess energy (par.#1), hazardous situation: handpiece use errors (par.1.4.1), trigger: improper handpiece used for treatment (par.1.4.1.1) can lead to skin burns, but risks being known and seen as acceptable in the full risk assessment.According to received information there is no allegation of device malfunction, nevertheless, service engineer visited the facility for pm and verification that the device is in proper working conditions.His findings are not related to the current adverse event.Lumenis could not evaluate the rate of injury because we did not receive the ae incident form from the facility, but according to provided information an adverse event, caused by user error due to using inappropriate type of filter or/and hp.However, due to lack of information (no if form received), lumenis is reporting the event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained burn following treatment by lightsheer quattro device.An adverse event reported to (b)(6) (clinical), but no other details reported as of yet.

Brand Name
LIGHTSHEER QUATTRO
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE
6 hakidma st.
po box 240
yokneam, isr 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS BE.LTD
hakidma street 6
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
roman vernik
hakidma street 6
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key14403813
Report Number3004135191-2022-00013
Device Sequence Number14854608
Product Code GEX
UDI-Device Identifier07290109144658
UDI-Public07290109144658
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER QUATTRO
Device Catalogue NumberGA-1140000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown